Announcement

Collapse
No announcement yet.

Too much calcium?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Katrina
    replied
    Although calcium isn't good if u are constipated it isn't a big enemy by itself...and more and more often very high ammounts are seen as perfectly fine by docs. If it helps u but you do get constipation occassionally have some fiber and water too and you should be ok. If u do all that and still aren't see a doctor for sure.....there may be something wrong.


    I can tollerate very high ammounts of calcium without any problems but with a lot of possitives....I suspect many of us lean toward leaning more....although I know we are all different there will be exceptions to that rule.

    you can test yourself with home ph kits as to how acidic you are.....if you very acidic calcium may be able to do you wonders. PM me if you want to know more about any of this.

    Leave a comment:


  • Scott McCrea
    replied
    People taking large quantities of narcotics (especially MORPHINE!) and especially time release varities (MS Contin, Oxycontin) or have had the morphine pump installed in their backs (not on a bet that came with Salma Hayek naked) probably should NOT take Prelief.

    I know, from personal experience, that too much calcium combined with my heavy narcotics regimen can make one, ah, long for the Milk of Magnesia lady. There are dietary ways I deal with this subject so I never have to use any laxatives (Last thing I need is ANOTHER drug in my system).

    But I still wanted to sound the warning that people on long-term narcotic therapy need to be very careful with taking large amounts of any food, medicine or supplement that tends to constipate.

    Take it from someone who has learned the, ah, hard way. toilet

    Leave a comment:


  • Betty Corson
    replied
    Hi,

    Prelief contains 65 mg of calcium per tablet. The tablets also contain a trace amount of magnesium stearate (0.025%) as a processing aid. The FDA Recommended Daily Intake (RDI) for calcium is 1,000 mg. I suggest you consult your physician regarding calcuim intake; many health professionals recommend 1500 - 2000 mg.

    You should take at least 2 Prelief tablets with every meal, snack and beverage. Because tolerance to food varies greatly, as does the acid content of food, you may find that you need to use additional tablets.

    Lastly, calcium does have a constipatory effect on some people and Prelief is calcium.

    Hope this is helpful,

    Betty Corson
    [email protected]
    1-800-994-4711

    Leave a comment:


  • ICNDonna
    replied
    I use Prelief and it has never been a problem for me. And I also take additional calcium at tahe suggestion of my primary care doc.

    Prelief can help neutralize the acids in foods, but I don't eat anything that really has a lot of acid. I do like to have that one cup of coffee in the morning and Prelief helps me do that.

    Donna

    Leave a comment:


  • rnewman
    replied
    You know what Sue...

    Now that I think about it, Ive cut down BIG TIME on my prelief, and Ive still got issues!!! scream So maybe it wasnt the prelief....maybe it was just me??
    I think maybe I will up my prelief again and just see what it does......hehehehehe lmao

    kissing Rachel

    Leave a comment:


  • SueP1
    replied
    Interesting that you gals found Prelief constipating.....I noticed that if I take more than my usual I get the opposite. I assumed it was the magnesium that does that, and in my case it can be a good thing...(IBS with constipation) Actually, I've used Prelief for a long time for that one cup of morning coffee, and it's a Godsend! wink

    Leave a comment:


  • rnewman
    replied
    ryjoon~

    There have been times when I have taken many prelief tablets daily. I have not as much recently, and as liz mentioned, they do cause me constipation (which may be more prevalent in females than males). However, I would imagine, that before hyperparathyroidism, you would experiance other symptomology.

    Your different loops in the nephrons of your kidneys are all responsible for different elements, and when the body is saturated with calcium, your kidneys will excrete more. This should regulate the body's amount of calcium and avoid accumulation.

    I was taking coral calcium for a few months, and noticed an increase in different pelvic muscle spasms, paticularly of the low back and urethra, and eventually the bladder itself. In speaking to my doctor about it, we decided to lower my calcium intake, as tetany-- or muscle twiching- can be a result, because it is the calcium that is responsible for sliding open the fibers (actin and myosin) that lead to skeletal muscle contraction. I lowered my calcium intake, and the majority of spasms went away. I do occasionally get urethral spasms, but nothing like the bladder spasms of before.

    I have taken 13 prelief a day. I found it too constipating. I doubt that the calcium would cause hyperparathyroidism, unless you have a known kidney problem. If you are concerned, you could ask your doctor to do a CMP (comprehensive metabolic panel) or even BMP- basic met panel- and then BUN and creatinine for your kidneys...this would be less expensive and more indicative of calcium-induced hyperparathyroidism than more expensive hyperparathyroid hormone tests.

    Hope this helped some!! Let me know how it goes
    Rachel

    Leave a comment:


  • liz2
    replied
    I don't use any more than 4 Prelief in a given day and that is not every day. They cause constipation.

    Leave a comment:


  • hillio75
    replied
    13-15 prelief tablets a day seems like a lot to me. I use prelief almost every day too, but usually 1-4 tablets per day. I don't think it causes an increase in my symptoms.

    Maybe your flaring too b/c of the foods you are eating? Maybe the prelief is not working well enough to prevent symptoms from food.

    When I am flaring, I find it helpful to avoid all trigger foods. I drink only water and watch out on acidy foods.

    I hope you are feeling better soon.

    Nicole

    Leave a comment:


  • rjyoon
    started a topic Too much calcium?

    Too much calcium?

    I've been using Prelief for about 6 weeks, and now am suspicious that I have too much calcium (hypercalcemia) which leads to hyperparathyroidism. I have been having increased nocturia (the last thing I need, as my sleep quality is why I was taking Prelief) and some of the other symptoms. Has anyone else had problems from too much calcium? How much is too much? I was only using about 13 - 15 tablets a day, so I didn't think it would cause problems. I do think Prelief was helping in some ways, with certain foods.
Working...
X